Tired of it

by Deborah Tardy
(Grand Rapids, MI)

I hit menopause at 42, so I have been on bio-identical HRT for 15 years.
My first doctor had me on the the lowest doses of Triest (daily) with a testosterone/B-12 shot every 6 to 8 weeks. I did not have have cycles on this, which was fine for me.

I started going to a holistic doctor about 3 years ago and she insists that I have a period each month. I have a pellet inserted every 5 months and was taking 100mg of progesterone the first 7 days of every month, but my periods were 8-10 days long with heavy bleeding in the middle. She upped my progesterone to 125 mg, then to 200 mg and taking them daily, but now I am bleeding all the time. Every day. My family doctor has not found any problems during my annual exams.

I have been on the 200 mg for a little over a week. Should I give it more time for my body to regulate? She wants me to come in for a bunch of tests (I have NO insurance) but, the problems didn't start until we started changing dosages. Any advice would be greatly appreciated.

Comments for Tired of it

Click here to add your own comments

Feb 14, 2011
Tired of it
by: Wray

Hi Deborah As you are now 57 you are long past the time we normally have periods, the average age of menopause is 51. The oestrogen in the pellet is causing the lining of your uterus to build up each month. By now your own natural oestrogen would have diminished to the point where it can no longer do this. Why on earth you've been told to take the progesterone in the first 7 days of every month is beyond me. We should only use progesterone after ovulation, ie during the 14 days of the second half of the cycle. For more info please see here. But as you are now in Menopause, please read through this page too. MMPs are enzymes that break down protein. They play a role in the breakdown of endometrial tissues at the end of the menstrual cycle. If they are over active the result is a pathological reaction such as inflammation. This can lead to spotting or continual, sometimes excessive bleeding in the uterus. Oestrogen stimulates MMPs. If there's an excess of oestrogen in the body it will continually stimulate more lining. Progesterone suppresses MMPs. It?s only when progesterone levels drop at the end of the cycle that the MMP?s can get to work and break down the lining causing our monthly bleed. But if progesterone is low, spotting and/or bleeding can continue, see here and here. Your progesterone is low, as you are taking oral progesterone, this is not the best Delivery system as most gets destroyed in the gut and liver. Apart from using it at the wrong time. I don't believe we need any extra oestrogen, even the so called bio-identical oestrogen. This can still stimulate cells to divide and multiply, hence your overgrown uterine lining. I don't believe we need extra testosterone either. If you should consider using only progesterone, please chose a system which is well absorbed. And please read our page on Oestrogen Dominance too. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...